Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Houston/Galveston, TX

April 26, 2008Brazoria County, Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 26, 2008, 1:30 AM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2008, 1:30 AM CDT (06:30 UTC)
Expired
Apr 26, 2008, 2:15 AM CDT
In force
45 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 68 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHGX 260632
SVRHGX
TXC039-157-481-260715-
/O.NEW.KHGX.SV.W.0049.080426T0630Z-080426T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
130 AM CDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS...
  FORT BEND COUNTY IN SOUTHEAST TEXAS...
  EXTREME EASTERN WHARTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 215 AM CDT

* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BOLING-IAGO    
  MOVING EAST AT 35 MPH.

* LOCATIONS IN THE THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE   
  NOT LIMITED TO DAMON...BRAZOS BEND STATE PARK...ROSENBERG...       
  PLEAK...PECAN GROVE AND NEEDVILLE

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2924 9534 2921 9585 2923 9587 2920 9590
      2920 9598 2937 9603 2967 9571
TIME...MOT...LOC 0630Z 258DEG 33KT 2931 9590

$$
3 follow-up statements
000 
WWUS54 KHGX 260649
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
149 AM CDT SAT APR 26 2008

TXC481-260659-
/O.CAN.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
WHARTON TX-
149 AM CDT SAT APR 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHARTON COUNTY HAS
BEEN CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED OR MOVED OUT OF THE AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2967 9571 2924 9534 2921 9585 2923 9587
      2927 9585 2934 9596 2942 9598
TIME...MOT...LOC 0649Z 258DEG 33KT 2935 9570

$$

TXC039-157-260715-
/O.CON.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
FORT BEND TX-BRAZORIA TX-
149 AM CDT SAT APR 26 2008

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL BRAZORIA AND
FORT BEND COUNTIES UNTIL 215 AM CDT...

AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS 
LOCATED NEAR DAMON...OR 15 MILES SOUTH OF ROSENBERG...AND MOVING 
EAST AT 38 MPH.

* LOCATIONS IN THE THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE
  NOT LIMITED TO ROSHARON...BRAZOS BEND STATE PARK...THOMPSONS...  
RICHMOND...PLEAK...PECAN GROVE...NEEDVILLE AND BONNEY.

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER...
NOW

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2967 9571 2924 9534 2921 9585 2923 9587
      2927 9585 2934 9596 2942 9598
TIME...MOT...LOC 0649Z 258DEG 33KT 2935 9570

$$
000 
WWUS54 KHGX 260706
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
205 AM CDT SAT APR 26 2008

TXC157-260715-
/O.CAN.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
FORT BEND TX-
205 AM CDT SAT APR 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR FORT BEND COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED OR MOVED OUT OF THE AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2921 9585 2923 9587 2928 9585 2933 9576
      2930 9565 2935 9558 2939 9558 2940 9555
      2943 9557 2944 9551 2924 9534
TIME...MOT...LOC 0705Z 258DEG 33KT 2938 9554

$$

TXC039-260715-
/O.CON.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
BRAZORIA TX-
205 AM CDT SAT APR 26 2008

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL BRAZORIA
COUNTY UNTIL 215 AM CDT...

AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS 
LOCATED 6 MILES WEST OF ROSHARON...OR 13 MILES SOUTHWEST OF 
FRESNO...AND MOVING EAST AT 38 MPH.

* LOCATIONS IN THE THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE   
NOT LIMITED TO DAMON AND BONNEY.

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER...
NOW

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2921 9585 2923 9587 2928 9585 2933 9576
      2930 9565 2935 9558 2939 9558 2940 9555
      2943 9557 2944 9551 2924 9534
TIME...MOT...LOC 0705Z 258DEG 33KT 2938 9554

$$
000 
WWUS54 KHGX 260716
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
216 AM CDT SAT APR 26 2008

TXC039-260726-
/O.EXP.KHGX.SV.W.0049.000000T0000Z-080426T0715Z/
BRAZORIA TX-
216 AM CDT SAT APR 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRAZORIA COUNTY HAS
BEEN ALLOWED TO EXPIRE...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2921 9585 2923 9587 2928 9585 2933 9576
      2930 9565 2935 9558 2939 9558 2940 9555
      2943 9557 2944 9551 2924 9534
TIME...MOT...LOC 0706Z 258DEG 33KT 2938 9553

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:02 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 25, 11:02 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1102 PM CDT FRI APR 25 2008

.DISCUSSION...
JUST A QUICK ZONE UPDATE SENT OUT. STORMS ARE WEAKENING AS
EXPECTED. STILL HAVE A STRONG CLUSTER JUST WEST OF THE CWA AND ONE
IN WASHINGTON COUNTY PULSING UP AND DOWN. ALSO HAVE SOME WEAK S/W
ENERGY RIDING ACROSS SRN ZONES PRODUCING SOME SCT -RA. NUDGED POPS
UP ACROSS SRN ZONES JUST A TOUCH FOR THE REMAINDER OF THE NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      64  84  61  66  47 /  40  20  40  60   0
HOUSTON (IAH)              69  85  67  72  48 /  30  20  30  60   0
GALVESTON (GLS)            72  81  71  77  56 /  30  10  20  60  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...47
Hazardous weather outlook, Apr 25, 3:39 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CDT FRI APR 25 2008

TXZ178-179-199-200-210>214-226-227-235>238-261300-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-WALLER-
WHARTON-
339 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN TWO-THIRDS OF
SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A COLD FRONT WILL PUSH INTO THE NORTHERN THIRD OF SOUTHEAST TEXAS
LATE TONIGHT. THIS FRONT MAY GENERATE SOME ISOLATED SHOWERS AND
THUNDERSTORMS NORTH OF THE INTERSTATE 10 CORRIDOR. HOWEVER...THE
SEVERE WEATHER THREAT SHOULD REMAIN NORTH OF THE AREA.

.DAY TWO...SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY THREE...SUNDAY

A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON SUNDAY. THIS FEATURE
WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE A ROUND
OF SHOWERS AND THUNDERSTORMS. AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED DUE TO LIMITED INSTABILITY. HOWEVER...THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAINFALL. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH
WITH ISOLATED TOTALS OF 1 TO 2 INCHES.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ163-164-176-177-195>198-261300-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-WASHINGTON-
339 PM CDT FRI APR 25 2008

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN THIRD OF
SOUTHEAST TEXAS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF SOUTHEAST
TEXAS.

.DAY ONE...TONIGHT

A COLD FRONT WILL PUSH INTO THE NORTHERN THIRD OF SOUTHEAST TEXAS
LATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT AS IT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS
IN PLACE. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE...MAINLY NORTH OF A LINE FROM BRENHAM TO HUNTSVILLE TO
TRINITY. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE
PRIMARY THREATS. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER
THREAT WILL BE 9 PM THIS EVENING UNTIL 4 AM SATURDAY MORNING.
SPOTTY RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THE
STRONGER STORMS.

.DAY TWO...SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY THREE...LATE SATURDAY NIGHT AND SUNDAY

A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON SUNDAY. THIS FEATURE
WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE A ROUND
OF SHOWERS AND THUNDERSTORMS. THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL.
A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE MAINLY LATE
SATURDAY NIGHT. RAINFALL AMOUNTS WILL AVERAGE AROUND 1 INCH WITH
ISOLATED TOTALS OF AROUND 2 INCHES.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS EVENING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:58 PM CDTSevere Thunderstorm WarningHGXWashington32 min
Apr 26, 1:48 AM CDTSevere Thunderstorm WarningHGXBrazoria42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.